Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2016, 2:26 PM EDT for Oglethorpe County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 2:26 PM EDT (18:26 UTC)
- Expired
- Jul 10, 2016, 3:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Oglethorpe County, GA
The radar
The Greer radar (KGSP), 119 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WWUS82 KFFC 101826
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SUN JUL 10 2016
GAZ038-039-101900-
OGLETHORPE GA-WILKES GA-
226 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OGLETHORPE AND
NORTHWESTERN WILKES COUNTIES UNTIL 300 PM EDT...
AT 225 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEXINGTON. THIS STORM
IS MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POINT
PETER...MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN AND VESTA.
LAT...LON 3383 8300 3397 8309 3404 8295 3403 8293
3402 8294 3401 8293 3401 8291 3400 8291
3400 8288 3398 8285 3399 8284 3397 8278
3397 8275 3392 8266
TIME...MOT...LOC 1825Z 280DEG 2KT 3389 8302
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:03 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 10, 2:03 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 203 PM EDT SUN JUL 10 2016 .PREV DISCUSSION... /Issued 725 AM EDT SUN JUL 10 2016/ PREV DISCUSSION... /issued 431 AM EDT SUN JUL 10 2016/ SHORT TERM /Today through Monday/... Looks like it could be an interesting wx day across the area given the presence of mid level trough axis from the Tennessee Valley through the lower Mississippi Valley. This feature is forecast to shift east through midday acting as the focus for convective initiation across the area. The mentioned interesting part will be the timing which may not be the typical late afternoon and evening variety. Instead...models like the Nam12 indicate an early start to the thunderstorm activity as CAPE values over the southern tier of the forecast area build into the 2500 J/KG range by 15Z. This along with strong mid level moisture transport and low low level moisture which is already in place should be more than sufficient to get numerous storms going fairly early today. In addition...Nam12 also indicates that by 21Z we could be wrapping things up across the area. Not sure on that one as northern zones will still be untapped and plan to hold onto pops into the evening hours. Disturbed pattern continues through Monday as mid and upper level low remain in place to the west of the area and frontal boundary meanders northward. Although abundant cloud cover will again limit the overall instability of the day...feel there will be enough to warrant high end chance coverage given moisture and dynamics in place. Clouds and early convection will also act to keep temps down slightly from previous days values. Heat indices will approach 105 in the east again but look to remain just below heat advisory criteria. Deese LONG TERM /Monday Night through Saturday/... Rain chances through the extended are expected to be near climatological or slightly higher as weakness in mid-level ridge persists through the week. This weakness keeps enhanced moisture over the region, resulting in higher rain chances. Expect convection to be largely diurnally driven, but with the potential to continue into the overnight periods. Through the long term forecast, highest pops look to be Monday night and Tuesday over portions of north and northwest Georgia with the influence of a weak upper low to the west. This low lifts northward and loses its structure late Tuesday, taking with it the better moisture and pop chances for mid through late week. The rest of the week should largely be typical summertime activity with a less organized nature to the convection and largely driven by weak disturbances in the flow aloft. Temperatures remain hot, with highs generally in the 90s through the week. Increased precip coverage Tuesday could keep temperatures in the upper 80s in portions of north Georgia. 31 && .AVIATION... 18Z Update... Some isolated showers have begun popping up across the region this afternoon. Will see increased activity across the state with the best chances for the TAF sites to be affected between 20z-24z. Winds expected to stay out of the West to Northwest in the 10kts or less range. Will see some higher gust in and around convective activity this afternoon and Monday afternoon. Ceilings and VSBYs expected to stay VFR through the period. //ATL Confidence...18Z Update... High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 94 71 92 72 / 40 30 40 30 Atlanta 90 73 90 73 / 50 50 50 30 Blairsville 85 65 85 66 / 30 20 50 30 Cartersville 91 70 90 71 / 40 40 50 30 Columbus 93 74 93 75 / 60 50 50 20 Gainesville 90 72 89 72 / 30 30 50 30 Macon 95 73 93 72 / 60 50 50 20 Rome 91 70 90 71 / 40 40 50 30 Peachtree City 91 70 90 70 / 60 50 50 30 Vidalia 96 75 94 75 / 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Jul 10, 10:48 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1048 AM EDT SUN JUL 10 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1048 AM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND LINGER INTO THE EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE... PARTICULARLY OVER WESTERN GEORGIA. ANY SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED SEVERE DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 10, 8:29 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 AM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 NNE CEDAR CREEK 32.42N 84.38W
07/09/2016 SCHLEY GA 911 CALL CENTER
TREES WERE REPORTED DOWN IN NORTHERN SCHLEY COUNTY.
&&
EVENT NUMBER FFC1600504
GEOLocal storm report, Jul 10, 8:35 AM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 AM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 1 W CATAULA 32.66N 84.88W
07/09/2016 HARRIS GA 911 CALL CENTER
ONE TREE DOWN ALONG HIGHWAY 315.
0215 PM TSTM WND DMG 2 SW HAMILTON 32.74N 84.90W
07/09/2016 HARRIS GA 911 CALL CENTER
SEVERAL TREES REPORTED DOWN ALONG CALHOUN ST BY 911
CENTER.
0230 PM TSTM WND DMG PINE MOUNTAIN VALLEY 32.80N 84.82W
07/09/2016 HARRIS GA 911 CALL CENTER
SERVERAL TREES WERE REPORTED DOWN ALONG D STREET BY THE
911 CENTER.
0250 PM TSTM WND DMG 1 SSE MANCHESTER 32.84N 84.61W
07/09/2016 TALBOT GA 911 CALL CENTER
MANY TREES WERE REPORTED DOWN SOUTH OF MANCHESTER NEAR
GILBERT ROAD.
0327 PM TSTM WND DMG 4 SE BRENT 32.96N 83.96W
07/09/2016 MONROE GA 911 CALL CENTER
TWO TREES WERE BLOWN DOWN ON HIGHWAY 42 NEAR MAYNARDS
MILL RD.
0328 PM TSTM WND DMG 2 SSW CHARING 32.43N 84.38W
07/09/2016 TAYLOR GA 911 CALL CENTER
A TREE WAS DOWNED ON HWY 137 NEAR THE COUNTY LINE.
0330 PM TSTM WND DMG 2 NNE CEDAR CREEK 32.42N 84.38W
07/09/2016 SCHLEY GA 911 CALL CENTER
TREES WERE REPORTED DOWN IN NORTHERN SCHLEY COUNTY.
0345 PM TSTM WND DMG 1 N IDEAL 32.39N 84.19W
07/09/2016 MACON GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN JUST NORTH OF IDEAL.
0356 PM TSTM WND DMG VINEVILLE 32.85N 83.66W
07/09/2016 BIBB GA 911 CALL CENTER
TREES WERE BLOWN DOWN ON VINEVILLE AVENUE.
0359 PM TSTM WND DMG BROOKWOOD HILLS 32.86N 83.67W
07/09/2016 BIBB GA BROADCAST MEDIA
A TREE WAS BLOWN DOWN ON SUGARLOAF CIRCLE...CLIPPING
THE BACK OF A HOME.
0400 PM TSTM WND DMG NORTH HIGHLANDS 32.85N 83.62W
07/09/2016 BIBB GA 911 CALL CENTER
A TRAFFIC LIGHT WAS BLOWN DOWN AT NORTH AVENUE AND GRAY
HIGHWAY.
0600 PM TSTM WND DMG 4 SSE COBBVILLE 31.87N 82.97W
07/09/2016 TELFAIR GA 911 CALL CENTER
SEVERAL TREES WERE DOWNED ON HIGHWAY 441. ONE TREE
TEMPORARILY BLOCKED THE HIGHWAY.
0710 PM TSTM WND DMG 2 NNW STARK 33.36N 83.92W
07/09/2016 BUTTS GA 911 CALL CENTER
MULTIPLE TREES WERE BLOWN DOWN ALONG HIGHWAY 36 NEAR
STARK.
&&
EVENT NUMBER FFC1600492 FFC1600502 FFC1600500 FFC1600503 FFC1600494
FFC1600495 FFC1600504 FFC1600501 FFC1600497 FFC1600493 FFC1600496
FFC1600498 FFC1600499
NLISTSpecial weather statement, Jul 10, 2:26 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SUN JUL 10 2016
GAZ038-039-101900-
OGLETHORPE GA-WILKES GA-
226 PM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OGLETHORPE AND
NORTHWESTERN WILKES COUNTIES UNTIL 300 PM EDT...
AT 225 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEXINGTON. THIS STORM
IS MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POINT
PETER...MALLORYSVILLE...JACKSONS CROSSROADS...NORMAN AND VESTA.
LAT...LON 3383 8300 3397 8309 3404 8295 3403 8293
3402 8294 3401 8293 3401 8291 3400 8291
3400 8288 3398 8285 3399 8284 3397 8278
3397 8275 3392 8266
TIME...MOT...LOC 1825Z 280DEG 2KT 3389 8302The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Jul 10, 3:55 PM EDT | Special Weather Statement | FFC | Greene | 35 min |
| Jul 10, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 56 min |
| Jul 10, 4:41 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Jul 10, 4:47 PM EDT | Special Weather Statement | FFC | Macon | 28 min |
| Jul 10, 5:07 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jul 10, 5:16 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 44 min |
| Jul 10, 5:27 PM EDT | Special Weather Statement | FFC | Marion | 48 min |
| Jul 10, 5:31 PM EDT | Special Weather Statement | FFC | Morgan | 29 min |
| Jul 10, 5:46 PM EDT | Special Weather Statement | FFC | Pulaski | 29 min |
| Jul 10, 5:52 PM EDT | Special Weather Statement | FFC | Macon | 38 min |
| Jul 10, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Jul 10, 6:27 PM EDT | Special Weather Statement | FFC | Jefferson | 18 min |
| Jul 10, 6:33 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jul 10, 6:48 PM EDT | Special Weather Statement | FFC | Jefferson | 12 min |
| Jul 10, 7:12 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| Jul 10, 7:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 10, 7:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 10, 7:45 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.